Children’s Cough Syrup Recalled due to Overdose Risk

Comments (0)

Several over-the-counter drug retailers, including CVS, Kroger, Rite-Aid, Dollar General, and Giant, are recalling children’s liquid cold medicine because of the risk of a potential overdose. The products that are being recalled are sold nationwide under a variety of brand names.

The reason for the recall is that the dosage cups, which are included with the medicine, have incorrect markings. This could lead to an overdose. According to the Food and Drug Administration, the recall includes two batches of children’s guaifenesin grape liquid and three batches of children’s guaifenesin DM cherry liquid sold in four ounce bottles inside a box.

An overdose of guaifenesin can cause rapid eye movements, over-excitability, hallucinations, muscle reflexes, stupor, and a coma. It can also cause nausea, vomiting, seizures, irregular heartbeat, respiratory depression, and death.

According to the company, the use of the mislabeled cups is unlikely to result in serious side effects. Thus far, there have been no reports of any overdoses. However, taking the syrup over several days at the incorrect dosage could result in a cumulative effect. Very small children would be most at risk.

Drug manufacturers have a duty to ensure that their products are safe for everyone, including children. If you or a loved one has been harmed by a prescription medicine or an over-the-counter medicine, call the Houston personal injury attorneys at Kennedy Hodges at 855-947-0707. You can learn more about our firm on our YouTube channel. Call today to schedule your free consultation. 

Be the first to comment!

Post a Comment

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.